# SDR 20000407SH028

- Difficulty date: March 9, 2000
- Submitted: April 7, 2000
- Operation: General aviation
- Aircraft: N4145G
- Make and model: Piper PA-28-181
- Aircraft serial: 2843151
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Encoder
- Part number: AR850
- Part serial: 15090
- Condition: Leaking
- Location: Cockpit
- Part time: 1,078 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

INTERNAL LEAK IN ALTITUDE ENCODER GREATER THAN THE ALLOWED 100 FEET/MINUTE IN NON-PRESSURIZED AIRCRAFT.  THESE ENCODERS ARE NORMALLY VERY REALIABLE, YET THIS UNIT IS ONLY TWO YEARS OLD AND PROBLEM WAS DISCOVERED ON AIRCRAFT''S FIRST RECERTIFICATION SINCE PIPER AIRCRAFT INSTALLATION.  POSSIBLE NARCO MANUFACTURE DEFECT IN ASSEMBLY OF PRESSURE SENSOR.  LEAKS AROUND GLUE JOINT IN SENSOR.  (X)
